Been to see doctor this morning , explained although the fibro is everywere my hips and arms are hurting so much , struggling to do my hair and dragging my legs could cry with my hips , anyway he has taken me off tramadol and put me on acupan or other name nefopam hydrochloride 3 times a day , has anyone else tried these , warm hugs xx
I haven't tried this med so I can't tell you how it reacts with my body. Did you ask your doctor this morning why he/she was switching you to this med? Does it have a better track record than the others?
Have you researched the med on the internet? That would be a place to start. It would be a good idea to research it on different websites and see if they say the same thing about the med.
I have never tried the med either. I hope it works for you. I am still on Tramadol for pain but I HAD TO JUST GET MY DOSE UPPED ON IT. Sorry not to much help. gentle hugs to you!
Taking Tramadol for me is like taking tic-tacs.
Nope, I've never even heard of it. I suggest you do as Rachel suggests and google it. Here are some discussions I've found with people who are on it. You have to click on "read full post" to get to each discussion, but there are several, so should help you some. Looks like it's a UK drug, don't know if it's available here in the 'US, so our knowledge may be limited. Here's the link for the discussions:
Hi Angie, Sorry your not feeling well. My arms ache at times but oh boy my legs and right hip along w/lower back are my worse. My right hip causing so much pain is how I was diagnosed with Fibro. My hubby thought I had pinched something riding on the back of his bike, boy I wish it had been that simple. It sure seems they are adding or trying alot of new medications for Fibro. I have never heard of acupan...
How does it work?
Acupan tablets contain the active ingredient nefopam hydrochloride, which is a type of medicine known as a non-opioid painkiller.
It is not fully understood how nefopam works, but it interrupts the pain messages being sent to the brain and also acts in the brain to stop pain messages being felt.
- Muscles and joint injuries
- Muscle disorders
- Colds and flu
- Pain: non-prescription medicines
- Pain: prescription medicines
Nefopam has fewer side effects than strong opioid painkillers such as codeine and morphine. It can be useful for the management of persistant pain that is not relieved by other non-opioid painkillers such as paracetamol or ibuprofen.
What is it used for?
- Relieving long-term ongoing moderate pain, such as joint or muscle pain or pain caused by cancer.
- Relieving acute moderate pain, such as pain after an operation, dental pain or pain following accidents or injuries.
Read more: http://www.netdoctor.co.uk/aches-and-pains/medicines/acupan.html#ixzz2Izb8LBu8
Follow us: @NetDoctor on Twitter | NetDoctorUK on Facebook From what I just read it helps several things that go along with Fibro, so please keep us informed on how this medication is doing for you. I am on Tramadol and have been for years, yesterday my Dr. increased it by 50mg and said she can increase 2 more times. So Im hoping this works. Good luck with the new medicine. Hope you feel better soon, Gentle Hugs, Robin
Be very careful. I don't think this is fibromyalgia you are describing. It is coming from the central nervous system. These are exactly the same symptoms I have. Mine was caused by medication. I finally took a CYP liver enzyme DNA test and found I cannot process a long list of medication. I now have a list of which meds to never touch, which ones I will increase and which ones my liver will decrease the strength.
But tramadol is high risk for seratonin syndrome. I think that is what you are on the verge of. It takes months to go away and can get much worse by going into what looks like seizures but is really myoclonus episodes or muscle convulsions but you are fully aware of everything during the spasms. Warmth makes it much worse. even a clothe laying over my lap can cause a warmth on my leg that can trigger it to hurt my whole body - hips, arms, abdomen. Sometimes it is so bad it feels like the bone is breaking in my arms. The pain is both through the blood vessels and the muscles a the same time.
There is no test for it according to the doctors. I haven't heard anyone describe my symptoms as well as you. I do cry from the painful ache in my hips and abdomen and I can't walk from it sometimes. But I have figured out mine is from mast cell degranulation. I either have porphyria too or it is just the mast cell activation syndrome (MCAS) but the doctors have all told me I do NOT have fibromyalgia. I have Ehlers Danlos Syndrome type 3 and all of these things go together. It seems to me that they all may go together because of the faulty liver enzymes.
Go to drugbank.ca. Look up tramadol (http://www.drugbank.ca/drugs/DB00193#interactions)
and notice if you take many other drugs while it is in your system, it can cause seratonin syndrome. You do not want that to happen. It is a nightmare and takes months to recover. It messes up your system bad.
I have had to cut out many foods, stay away from many smells. I can't get snuggly warm or the pain increases. I can't get in the sun or it hurts where it touches and if I endure it, it will cause full body pain and an anaphylactoid reaction.
I don't touch any medication. I can't even take supplements now and I am a naturopath that recommends supplements for others. they help others but our system is not like that of other people. I knew doctors always only made me worse and I reacted bad to every med I've ever taken. So I quit going to doctors for years. I went to school to learn naturopathy but nothing worked for me with herbs quite right etiher. It turns out they require the liver enzymes to work right too. So I just kept getting worse and worse until I got really sick suddenly from poison sumac and had to go to a doctor. I learned I had EDS (Ehlers Danlos Syndrome) and tried the meds and got worse. Now I've been off all meds since October. I'm doing better but still when I walk in a store, if I smell something my hips and knees get weak. If it prolongs, the pain in my abdomen will have me doubled over and I find myself cradling my arm which feels broken. It calms down soon after getting out of the path of trigger (laundry detergent for example or the smell of rubber or perfume). It isreally awful. I hope you get it reversed and it doesn't get so bad. Stress will make it worse too.
I have tried them and they did nothing for me. My pain dr finally put me on Percocet 10/325 and zanaflex (muscle relaxer) and they have helped me the best. Im going ti c my pain dr this morning for my back hip and leg . I could also just cry and some times I do. Who nos what he will say or do to help me . Probably not much. Hope ur meds help. Gentle snuggly warm hug !!!
I take tramadol three times a day and I have no idea if is doing anything. I take other meds for pain too, so I’m not sure. Hope the new med works.
I have not tried these meds, but can give you some info on this. I hope they really give you substantial relief!
Ask to try Lyrica!! Its the best pain managing med for me. Have you ever tried it?
I was using tramadol and hydrocodone for 4 yrs before being diagnosed. Now I have fentynal and it keeps me at a functional level most of the time. I have a lot of pain still but I am able to get through most days.
I am trying to remove the short acting meds now and just use the long acting fentynal patches.
Like Deb, I have Ehlers Danlos Syndrome. The pain is awful. I'm going to be checked soon for mast cell issues also. Not feeling great today so keeping it short.
air hugs to all
Great big hug to you today, Susan!
You're an inspiration, always informing others of EDS.
I'm sorry you're feeling so poorly. i don't know what mast cell issues are - are they related to the EDS?
It's darned frustrating that most docs don't even know what EDS is, when so many of you have it or symptoms of it -- betcha a lot of fibro cases are misdiagnosed EDS and I think you've said as much yourself.
I hope you get to feeling improved soon. I miss hearing from you when you're gone.
Me too Lisa.
Thanks Robin. I will have to look into acupan.
Hi Angie - I haven't tried the new Meds you have mentioned, but I wanted to let you know that you are on my mind. I get terrible pains in my forearms, and like you, can't lift them too well - especially when trying to do my hair. Sometimes, I can't move them at all and this becomes a real problem when I need my arms to do something!! (Smile). I just got over a flare-up this morning, that I had for about 17 hours. My heart goes out to everyone here that's in pain. I sometimes get tears in my eyes when I read about all that we have to go through. It just isn't fair, is it? Hope your Meds work for you. Hugs Laurie
This is a dangerous med. Be careful from someone who knows.
Thank you, Petunia and big hugs back!
Mast cells help us fight off allergens and such but sometimes the body gets confused and they malfunction, sending out histamines when they don't really need to.
This one is specifically about mast cell disorders.
On the Inspire EDS board I have seen a lot of discussion about a possible link to EDS and mast cell disorder. My rheum even mentioned it and she's going to send me to have that checked out soon. Yep I think that a lot of EDS cases are misdiagnosed as fibro. It makes sense to me anyway.
Thank you so much. It helps a lot to know when people care. I'm doing a little better today just a little "foggy", Hope you are doing well too.
Ty everyone for your info xx at the momement they are just making me tired and im tired enough , still feeling the pain x